Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

On Nuvaring, no periods since intake of morning after pill. Does morning after pill affect the following month's period?

Hi, I have been on NuvaRing for about 5 months now. I have been really careful and make sure I put it in at the same time every month. I put my ring in at the regular time but for the past 5 months my periods have been irregular, occuring sometimes 5 days before I take the ring out. Last month however, I had sex on the week that I took the ring out. We used condoms but one broke. I took the morning after pill that day and had my period that month. Its the next month and I think Im supposed to be having my period right now, since it is around the time I usually have it. I guess what I am wondering is, does the morning after pill affect the following month s period? Is my body just regulating to the ring so my period is a bit late? Or is there a chance I could be pregnant?
Asked On : Tue, 4 Dec 2012
Answers:  1 Views:  109
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
  User's Response
If you have been using the Nuvaring in the proper fashion - leaving it in for 3 weeks, followed by a 7 day break or nuvafree week, during which time you should have a period - and then inserting the next Nuvaring on day 8 - so starting a whole new Nuvaring cycle -
then you should not be at risk of getting pregnbant during your Nuvafree week - as the protection is still there during that week even though you are not carrying the ring.
My questions are to be able to answer your question properly:
- Did you have a period in the nuva free week when you had sex?
- Did you have a period after taking the morning after pill ?
-Have you been taking any medicines - - some medicines can interact with the Nuvaring and - then you are not necessarily protected - this could cause spotting or irregular bleeding

After taking the morning after pill you should have a period within one week.
Just to be on the safe side I would sugest a pregnancy test at home - most drug stores sell them.
But the chances of being pregnant, if you used the ring regularly and in the above mentioned way and if you`re not taking any medicines that interact, are very low.
kind regards,

Answered: Tue, 4 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor